New Mexico, 2014High Wind in New Mexico, March 30, 2014
March 30, 2014 · NWS ABQ · 5 events in 5 counties and zones
An upper level storm system over the Great Basin coupled with a strong surface pressure gradient to produce strong winds over portions of New Mexico. The strongest winds impacted much of the northern and central high terrain, as well as areas along the east slopes and high plains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system over the Great Basin coupled with a strong surface pressure gradient to produce strong winds over portions of New Mexico. The strongest winds impacted much of the northern and central high terrain, as well as areas along the east slopes and high plains. Several areas in the high terrain of the Sangre de Cristo Mountains reported peak winds around 60 mph. Some area of blowing dust were observed over the northwest plateau with this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 30, 2:27 PM MST, 33 minutes earlier.
Area forecast discussion, Mar 30, 2:27 PM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT SUN MAR 30 2014
.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH SOUTHERN UTAH
AND COLORADO TONIGHT. THE MAINLY DRY COLD FRONT WILL PUSH THROUGH
NORTHERN AND CENTRAL NEW MEXICO OVERNIGHT. STRONG WEST WINDS WILL BE
THE MAIN IMPACT FROM THIS SYSTEM TONIGHT THROUGH MONDAY MORNING.
ANOTHER WINDY DAY IS EXPECTED TUESDAY AS ANOTHER PACIFIC STORM
MOVES NORTHEASTWARD THROUGH SOUTHERN UTAH AND WESTERN COLORADO. A
THIRD STORM SYSTEM ANTICIPATED FOR LATE WEDNESDAY INTO THURSDAY,
THIS SYSTEM IS EXPECTED TO KEEP STRONG WINDS IN THE FORECAST ALONG WITH
A CHANCE FOR MOUNTAIN SNOW AND VALLEY RAIN SHOWERS OVER WESTERN
AND NORTHERN NEW MEXICO WEDNESDAY NIGHT AND THURSDAY.
&&
.DISCUSSION...
COLD CORE ASSOCIATED WITH UPPER TROUGH CURRENTLY SLIDING NEWD
THROUGH CENTRAL UTAH AS EVIDENCED BY THE CONVECTION/C-G LIGHTNING
STRIKES. AS THE SFC LOW AND ASSOCIATED COLD FRONT WITH THIS
FEATURE PUSH EAST LATE THIS AFTERNOON/EVENING...STRONG SOUTHWEST
WINDS WILL BE THE RULE. VERY STRONG TO HIGH WINDS ARE EXPECTED
BEHIND THE FRONT IN THE LEE OF THE CENTRAL MOUNTAINS LATE TONIGHT
INTO MONDAY MORNING. SIMILAR CRITICAL LAYER AT CREST LEVEL FROM
THE SANDIA/MANZANO MOUNTAINS SOUTHWARD WILL INDUCE MOUNTAIN WAVE
ACTIVITY BUT SPEEDS NOT QUITE THERE FOR HIGH WINDS SO WILL GO WITH
WIND ADVISORY TONIGHT THROUGH MONDAY MORNING FOR THESE AREAS.
VERY SIMILAR UPPER LEVEL TROUGH TAKES NEARLY THE SAME TRACK FOR
TUESDAY. ANOTHER ROUND OF STRONG SOUTHWEST WINDS WILL RESULT
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...ALTHOUGH NOT
EXPECTED TO BE QUITE AS STRONG AS TONIGHT/MONDAY FORENOON.
TRAILING CLOSED UPPER LOW THEN DROPS INTO SOUTHERN CALIFORNIA
WEDNESDAY. STRONG SOUTHWEST WINDS AHEAD OF THE LOW LIKELY TO
CONTINUE OVER CENTRAL AND NORTHERN NM WEDNESDAY AND THURSDAY.
BETTER CHANCES FOR RAIN AND MOUNTAIN SNOW SHOWERS/THUNDERSTORMS
EXPECTED THURSDAY AS GFS PROGS A -27C COLD CORE MOVING INTO NWRN
NM. ECMWF...HOWEVER IS FASTER AND NOT AS DEEP WITH THE UPPER
TROUGH. ECMWF ALSO FARTHER NWWD WITH PRECIP...KEEPING IT CONFINED
TO FAR NWRN NM. CANADIAN/CMC MODEL INTRODUCES MORE UNCERTAINTY
WITH A RATHER SYMMETRICAL CLOSED LOW MUCH FARTHER NORTH CENTERED
OVER UTAH. AS A RESULT...LOW CONFIDENCE IN PRECIP FORECAST REMAINS
DURING THE LATTER HALF OF THE WORK WEEK. THE ONE METEOROLOGICAL
PARAMETER THE MODELS AGREE UPON IS STRONG SOUTHWEST WINDS. THE
WINDS ALONG WITH CRITICAL FIRE WEATHER IMPACTS APPEAR AT THIS
POINT TO BE THE MAIN IMPACT. GFS AND ECMWF BOTH BRING IN A WEAK
OPEN WAVE THROUGH THE REGION NEXT WEEKEND ALONG WITH PERHAPS
ISOLATED SHOWERS MAINLY OVER THE HIGHER TERRAIN.
33
&&
.FIRE WEATHER...
LEFT RED FLAG AS IS FOR TODAY/THIS EVENING. DESPITE THE HIGH
CLOUDS...WINDS PICKING UP AND THIS WILL BE COMBINED WITH LOW TO VERY
LOW HUMIDITY. HIGH CLOUDS ALSO THINNING BASED ON LATEST SATELLITE
IMAGERY. CLASSIC CRITICAL GROWTH DAY TODAY. HAVE LOCALIZED STRONG
WIND AND LOW HUMIDITY AFTER MIDNIGHT BUT THE NEXT ROUND OF CRITICAL
CONDITIONS BECOMES MORE APPARENT MID MORNING MONDAY. AFTER REVIEWING
TEMPERATURE ANOMALIES AND HAINES VALUES DECIDED BETTER GO WITH A
WARNING FOR THE NORTHEAST HIGHLANDS/EASTERN PLAINS OF ZONE 107 AND
THE EAST CENTRAL PLAINS. EXCLUDED ZONE 104 FOR NOW SINCE A SMALL
AREA IS IMPACTED THERE. NOT A PROTOTYPICAL RED FLAG DAY ACROSS THE
CENTRAL MTNS EASTWARD MONDAY BUT A VERY STRONG DOWNSLOPE WIND EVENT
TONIGHT THROUGH PORTIONS OF MONDAY WILL MAKE THINGS INTERESTING.
LASTLY...DECIDED TO ISSUE A WATCH FOR THE RIO GRANDE VALLEY
EASTWARD. ANOTHER CRITICAL FIRE WEATHER EVENT IS BREWING FOR THAT
DAY ALTHOUGH STABILITY LOOKS TO BE AN ISSUE ACROSS THE WEST SO LEFT
OUT THOSE ZONES FOR NOW. CAN ADD THEM AS TIME GETS CLOSER.
AS MENTIONED...HIGHER CIRRUS THINNING BASED ON LATEST SATELLITE
LOOP. THIS WILL ONLY ADD TO THE MIXING AS A STRONG ENVELOPE OF JET STREAM
ENERGY MOVES OVER THE STATE. THE CRESCENDO OF WIND WILL OCCUR TONIGHT
AS VERY STRONG FLOWS WILL BE FOUND ALONG AND TO THE EAST OF THE
CENTRAL MTNS. NAM MODELS IS NOW SHOWING WHAT THE GFS HAS BEEN
PREDICTING AT 10000 FEET FOR THE PAST FEW DAYS. LOOKING AT 50 MPH
PLUS WINDS AT THAT LEVEL OUT OF THE WEST. FORECAST SOUNDINGS REVEAL
A STABLE LAYER JUST ABOVE THE CENTRAL MTN CREST. THIS MEANS SOME
STRONG DOWNSLOPE WINDS...ESPECIALLY TO THE LEE OF THE SANGRE DE
CRISTOS BUT ALSO THE OTHER MOUNTAINS RANGES ALONG THE FRONT RANGE.
HUMIDITY RECOVERIES WILL BE POOR TO VERY POOR AND NOT SURE THE
CURRENT DEWPOINTS GRIDS FOR LATE NIGHT PERIOD ACROSS THE NORTHEAST
TOTALLY REFLECT THE STRONG DOWNWARD MOTION AND THUS MIXING CREATED
BY THE MTN WAVE OR DOWNSLOPE WIND EVENT. EITHER WAY...TRIED TO GO
BELOW MODEL GUIDANCE THERE. WINDS ELSEWHERE WILL DECOUPLE OR LOWER
FOLLOWING SUNSET. THE HIGHEST RIDGES ACROSS WESTERN AND CENTRAL
AREAS WILL REMAIN GUSTY. STRONG DOWNSLOPE WIND EVENT WILL BE
LOCALIZED AND PROVIDE ERRATIC DURATIONS OF STRONG WINDS.
STILL LOOKING AT A VERY DRY AIRMASS ACROSS NORTHERN AND CENTRAL NEW
MEXICO ON MONDAY. A LITTLE BIT OF RECOVERY WILL OCCUR ACROSS THE FAR
NORTHWEST AND SOUTHEAST...OTHERWISE POOR TO FAIR. HAINES VALUES LOOK
TO BE 5 TO 6 ACROSS MOST OF THE AREA ALTHOUGH SURFACE TEMPS WILL
COOL SOME COMPARED TO TODAY. ABOVE NORMAL READINGS WILL BE FELT
ACROSS THE EASTERN THIRD TO HALF WHILE NEAR TO SLIGHTLY BELOW NORMAL
READINGS WILL BE OBSERVED ACROSS WESTERN AND CENTRAL AREAS. MOST
CRITICAL CONDITIONS WILL BE FOUND ALONG INTERSTATE 25 BETWEEN RATON
TO LAS VEGAS AS WELL AS INTERSTATE 40 BETWEEN CLINES CORNERS TO
TUCUMCARI. ALSO LOOKING AT SPOTTY STRONG WIND AND LOW HUMIDITY AREAS
FOR THE WEST CENTRAL HIGHLANDS AND LOWER/MIDDLE RIO GRANDE VALLEY.
WEAK BACK DOOR FRONT WILL SPILL INTO THE NORTHEAST THIRD OF THE
STATE MONDAY NIGHT. HUMIDITY VALUES WILL BE HIGHER THERE.
OTHERWISE...DRY AIRMASS WILL REMAIN IN PLACE AND PROVIDE GENERALLY
POOR RECOVERIES.
THE STAGE IS STILL SET FOR TUESDAY. HIGH CONFIDENCE FOR A CRITICAL
FIRE WEATHER GROWTH EVENT ACROSS THE EAST. SLIGHTLY LESS CONFIDENCE FOR
CENTRAL AREAS BUT DECIDED TO THROW THEM INTO THE WATCH. MAIN LIMITER
ACROSS WESTERN AND CENTRAL AREAS WOULD BE STABILITY.
OTHERWISE...EXPECT LONG DURATION STRONG WIND AND LOW HUMIDITY
VALUES. TEMPERATURES SLIGHTLY COOLER THAN WHAT THEY WILL BE FOR
TODAY. LOOKING AT NEAR TO SLIGHTLY ABOVE NORMAL READINGS WESTERN
HALF AND ABOVE NORMAL READINGS BETWEEN 5 TO 15 DEGREES ACROSS THE
EAST. HAINES VALUES CURRENTLY PROJECTED TO BE 5 OR 6 ACROSS THE
EASTERN HALF. IF THE SYSTEM TIMING CHANGES SLIGHTLY...THIS COULD
IMPACT STABILITY AND HAINES VALUES. STRONGEST FOCUS FOR HIGH CIRRUS
APPEARS TO BE ACROSS THE FAR SOUTH AND NORTH LEAVING A DRY SLOT
ACROSS CENTRAL AREAS DURING THE AFTERNOON. AGAIN...DEPENDING ON THE
TROUGH PASSAGE ORIENTATION AND TIMING...HIGH CLOUDS COULD BE LESS OR
MORE. WILL MONITOR THAT.
RESIDUAL CRITICAL CONDITIONS VERY POSSIBLE WEDNESDAY ACROSS SOUTHERN
AND EASTERN AREAS. TEMPERATURES SHOULD COOL SOME SO BELOW NORMAL
TEMPS EXPECTED ACROSS THE WEST WITH RESIDUAL ABOVE NORMAL READINGS
EAST. POSSIBLE WATCH IN THE COMING DAYS ACROSS THE EASTERN PLAINS.
THE GFS MODEL STILL APPEARS BULLISH FOR PRECIPITATION POTENTIAL
ACROSS THE NORTHWEST HALF LATER WEDNESDAY INTO THURSDAY AS A TROUGH
PASSES OVER THE CENTRAL ROCKIES. ECMWF IS LESS BULLISH. BOTH MODELS
CONTINUE TO HOLD THEIR GROUND SO CONFIDENCE IS MODERATE AT BEST. EITHER
WAY...TEMPERATURES SHOULD COOL WHILE HUMIDITY VALUES RISE SOME. WIND
COULD CONTINUE TO BE A FACTOR ACROSS THE SOUTH AND EAST.
50
&&
.AVIATION...
18Z TAF CYCLE
SIGNIFICANT TROUGH PASSAGE WILL OCCUR NEXT 24 HRS. STRONG WIND
AND SOME BLDU WILL BE THE MAIN AVIATION HAZARD. BLDU IMPACTS ARE
MOST LIKELY AT FMN AFTER 22Z. BLDU OR RAISED DUST WILL BE LIKELY
AT GUP/AEG/ABQ/SAF/TCC LATE THIS AFTERNOON INTO EARLY EVENING.
UNSURE HOW LOW VIS WILL BE AT THOSE SITES BUT USED 6SM AND SCT LOWER
CIGS TO INDICATE THE POSSIBILITY. SUSPECT MOST WILL STAY IN THE 7
TO 8SM RANGE. WIND CONDITIONS WILL IMPROVE OR LOWER AROUND SUNSET
WITH ANOTHER LOWERING MID/LATE EVENING. STRONG TO VERY STRONG BUT
LOCALIZED MTN WAVES WILL IMPACT AREAS ALONG AND TO THE EAST OF THE
CENTRAL MTNS OVERNIGHT. LVS WOULD BE IMPACTED BUT EXPECT LOTS OF
VARIABILITY...BOTH IN SPEED AND DIRECTION DUE TO ROTORS DEVELOPING
OFF THE HIGHER CRESTS OF THE CNTRL MTNS. MODELS ARE GETTING MORE
BULLISH FOR THIS RESULT. HIGHER CLOUDS WILL CLEAR LATE THIS
AFTERNOON INTO THE OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 29 58 32 63 / 0 0 0 0
DULCE........................... 25 54 24 59 / 5 0 0 0
CUBA............................ 26 57 27 62 / 5 0 0 0
GALLUP.......................... 22 60 28 60 / 0 0 0 0
EL MORRO........................ 23 55 26 57 / 0 0 0 0
GRANTS.......................... 24 61 28 63 / 0 0 0 0
QUEMADO......................... 29 59 31 61 / 0 0 0 0
GLENWOOD........................ 27 68 28 69 / 0 0 0 0
CHAMA........................... 21 48 23 53 / 10 0 0 5
LOS ALAMOS...................... 33 55 34 62 / 0 0 0 0
PECOS........................... 30 54 31 60 / 0 0 0 0
CERRO/QUESTA.................... 23 55 24 61 / 5 0 0 0
RED RIVER....................... 27 43 25 48 / 10 0 5 0
ANGEL FIRE...................... 23 47 23 53 / 5 0 5 0
TAOS............................ 27 54 25 61 / 0 0 0 0
MORA............................ 32 53 30 60 / 0 0 0 0
ESPANOLA........................ 30 62 32 69 / 0 0 0 0
SANTA FE........................ 31 56 32 62 / 0 0 0 0
SANTA FE AIRPORT................ 31 60 31 67 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 42 62 41 68 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 39 65 38 70 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 37 67 37 72 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 38 66 38 71 / 0 0 0 0
LOS LUNAS....................... 34 70 33 74 / 0 0 0 0
RIO RANCHO...................... 37 66 38 71 / 0 0 0 0
SOCORRO......................... 42 74 41 76 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 34 59 35 65 / 0 0 0 0
TIJERAS......................... 36 61 37 66 / 0 0 0 0
MORIARTY/ESTANCIA............... 30 62 26 67 / 0 0 0 0
CLINES CORNERS.................. 34 59 33 64 / 0 0 0 0
GRAN QUIVIRA.................... 39 63 39 67 / 0 0 0 0
CARRIZOZO....................... 44 67 43 69 / 0 0 0 0
RUIDOSO......................... 40 61 41 62 / 0 0 0 0
CAPULIN......................... 33 59 25 62 / 5 0 0 0
RATON........................... 31 62 25 67 / 0 0 0 0
SPRINGER........................ 34 62 26 68 / 0 0 0 0
LAS VEGAS....................... 36 60 30 66 / 0 0 0 0
CLAYTON......................... 42 70 25 74 / 0 0 0 0
ROY............................. 38 64 26 69 / 0 0 0 0
CONCHAS......................... 43 72 36 78 / 0 0 0 0
SANTA ROSA...................... 41 69 38 77 / 0 0 0 0
TUCUMCARI....................... 44 75 35 82 / 0 0 0 0
CLOVIS.......................... 45 74 40 79 / 5 0 0 0
PORTALES........................ 46 75 40 80 / 5 0 0 0
FORT SUMNER..................... 46 74 42 79 / 0 0 0 0
ROSWELL......................... 46 81 42 84 / 5 0 0 0
PICACHO......................... 47 73 44 75 / 0 0 0 0
ELK............................. 46 68 45 69 / 0 0 0 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.
RED FLAG WARNING FROM 9 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ103-107-108.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ102>104-106>108.
WIND ADVISORY UNTIL NOON MDT MONDAY FOR THE FOLLOWING ZONES...
NMZ521>524-526-539.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-102-105-106-109.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>508-510>512-516>519-525-530>534.
BLOWING DUST ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ501-502-504>506.
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT MONDAY FOR THE
FOLLOWING ZONES...NMZ513>515-527>529.
WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...
NMZ513>515-527>529.
WIND ADVISORY FROM 8 PM THIS EVENING TO NOON MDT MONDAY FOR THE
FOLLOWING ZONES...NMZ540.
&&
33
Hazardous weather outlook, Mar 30, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAR 30 2014
NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SUN MAR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS WILL DEVELOP TODAY WITH GUSTS AS HIGH AS 45 TO 55
MPH CREATING AREAS OF BLOWING DUST. BLOWING DUST WILL BE MOST
PROLONGED IN THE NORTHWESTERN QUADRANT OF THE STATE WHERE REDUCED
VISIBILITY AS LOW AS 1 MILE WILL OCCUR.
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND INTO THE
EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SOME STRONG WINDS WILL DEVELOP AGAIN ON MONDAY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN WHERE CRITICAL FIRE WEATHER WILL BE
POSSIBLE.
CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE FORECAST YET AGAIN ON TUESDAY OVER A WIDESPREAD
MAJORITY OF NORTHERN AND CENTRAL NEW MEXICO. AREAS OF BLOWING DUST
AND REDUCED VISIBILITY WILL ALSO BE A CONCERN ON TUESDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR AREAS
OF REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
SPOTTERS CAN ALSO VOLUNTEER THEIR REPORTS ON OUR FACEBOOK PAGE OR
ON TWITTER USING THE HASHTAG N M W X.
52
High Wind, Northwest Plateau
- When
- March 30, 3:00 PM MST to 4:00 PM MST
- Where
- Northwest Plateau forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
The Farmington ASOS recorded a peak gust to 59 mph. A report of a gust to 58 mph was also reported via social media in Bloomfield.
High Wind, West Central Plateau
- When
- March 30, 4:00 PM MST to 5:00 PM MST
- Where
- West Central Plateau forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
The Gallup ASOS recorded high sustained wind speeds in the low forties with a peak gust to 59 mph.
High Wind, East Slopes of the Sangre de Cristo Mountains
- When
- March 30, 4:00 PM MST to 5:00 PM MST
- Where
- East Slopes of the Sangre de Cristo Mountains forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
The Angel Fire AWOS recorded a peak gust to 61 mph.
High Wind, Northeast Highlands
- When
- March 30, 7:00 PM MST to 8:00 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
The Las Vegas ASOS recorded a peak gust to 60 mph.
High Wind, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- March 30, 7:00 PM MST to 8:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
A peak wind gust to 65 mph was recorded at Kachina Peak at the Taos Ski Area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, March 30, 20141 death · 3 injured · 1 event
- Winter Weather in Pennsylvania, March 30, 20141 death · 2 injured · 1 event
- Avalanche in Oregon, March 30, 20141 death · 1 injured · 1 event
- Rip Current in Puerto Rico, March 30, 20141 death · 1 event
- Flash Flood and Flooding in Massachusetts, March 30, 2014$155,000 · 9 events
- Flash Flooding and Flood in Rhode Island, March 30, 2014$55,000 · 3 events
- High Wind in Virginia, March 30, 2014$20,000 · 55 kt wind · 9 events
- Blizzard and Winter Storm in South Dakota, March 30 to 31, 201418 events
- Damaging Winds and High Wind in Colorado, March 30 to 31, 201485 kt wind · 15 events
- High Wind in North Carolina, March 30, 2014$15,000 · 58 kt wind · 5 events
- Winter Storm and Winter Weather in Virginia, March 30, 201413 events
- Winter Weather in Wyoming, March 30 to 31, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499810, 499812, 499813, 499814, 499816.